MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G52225
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿deployment issue that results in the exposed stent removed from the patient with the delivery system.¿ user pull the trigger but the stent was not released.User changed another same device to complete the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana.47402-4195.Importer site establishment registration number:(b)(4).Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 06th march 2019.There was no functional issues noted and stent deployed without issues, no defect observed.Following the laboratory evaluation additional information was requested to aid with the investigation.The images provided show the red indicator at the front of the handle indicating that the stent was recaptured.The lock wire is also removed, was the lock wire pulled at the point of no return? yes.When was the stent recaptured? after locking wire removed and 50% stent released.Did the product fail during stent deployment or recapture? yes.Stent cannot be released after releasing 50%.Was the directional button pressed during use? yes, once.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes.50% stent released please advise if they tried to recapture because they couldn¿t release the stent? yes if the stent did not deploy because they were in the recapture mode? no.The mode is in releasing mode did they tried to reposition the stent? yes, at 30% stent releasing.Can i confirm if the stent could be re-captured into the deployment system before removal from the patient? yes or was the stent exposed while being removed from the patient? no.Prior to distribution all evo-fc-20-25-8-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-fc-20-25-8-e device of lot number c1485908 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1485908; upon review of complaints this failure mode has not occurred previously with this lot #c1485908.The instructions for use ifu0061 -5 which accompanies this device instructs the user to "if stent repositioning is required during deployment, it is possible to recapture stent.Note: it is not possible to recapture stent after passing point -of - no return, indicated when red marker on top of introducer has passed the point - of - no return indicator on handle.When stent point- of- no return has been passed, pull safety wire out of delivery handle near wire guide port." there is no evidence to suggest that the customer did not follow the instructions for use ifu0061 -5.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to a patient anatomy as noted in additional information received there was a resistance felt passing the through stricture.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿deployment issue that results in the exposed stent removed from the patient with the delivery system¿ user pull the trigger but the stent was not released.User changed another same device to complete the procedure.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8469146
Report Number3001845648-2019-00131
Device Sequence Number19248503
Product Code ESW
UDI-Device Identifier10827002522258
UDI-Public(01)10827002522258(17)200518(10)C1485908
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2020
Device Model NumberG52225
Device Catalogue NumberEVO-FC-20-25-8-E
Device Lot NumberC1485908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/01/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR